Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having dizziness triggered by high contrast patterns. Having peripheral neuropathy. MRI showing hypodensity in occipital lobe. Further tests needed?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
I have dizziness that is triggered by busy, high contrast patterns, watching something move rapidly (e.g., a car chase scene), rapid scrolling of my computer screen, and sometimes crowded areas. I don't feel panicky or anything like that...I just feel very off kilter as though I'm going to lose my balance. I also have peripheral neuropathy in the form of numb areas in the bottoms of both my feet and along the ulnar nerve in both hands. A brain MRI showed a .6cm by 1.6cm area of hypodensity in the left occipital lobe. Two neurologists have told me they're "stumped", but I've had not other testing other than the MRI and the typical in office neurological exam. My hearing is excellent.
Posted Wed, 4 Sep 2013 in General Health
Answered by Dr. Raju A.T 34 minutes later
Brief Answer:
Do get a CSF analysis done.

Detailed Answer:

Thanks for your query.

The vertigo(dizziness that is triggered by watching something move) could be a sign of peripheral neuropathy in the 8th cranial nerve. Since you have symptoms of peripheral neuropahty in the upper and lower limbs, I consider they are connected and a part of generalized nerve disease.

Considering the MRI report which says hypodense lesion of size 0.6 by 1.6 cm which could be a localized pus collection, cyst or a neuro-degenerative disease.

I suggest you to get a Cerebro spinal fluid analysis which could provide direct data from the brain if it is any tumor, pus or inflammatory collection. Based on the result the cause for the symptoms you have can be identified.

Hope, I answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor